Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 63, NWS Raleigh, NC

September 17, 2018Durham County, Granville County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 17, 2018, 5:13 AM EDT for Durham County, Granville County, Wake County, North Carolina. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2018, 5:13 AM EDT (09:13 UTC)
Expired
Sep 17, 2018, 2:15 PM EDT
In force
9 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Durham County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 9:00 AM EDTFLASH FLOOD1 Nne Durham, NCNUMEROUS ROADS IN DURHAM COUNTY IMPASSABLE DUE TO FLOODING. THIS LIST INCLUDES BUT IS NOT LIMITED TO GARRETT ROAD AT DURHAM-CHAPEL HILL BOULEVARD SPLIT, WESTGATE DRIVE AT DURHAM-CHAPEL HILL BOULEVARD, RIPPLING STREAM AT 200 SEVEN OAKS ROAD AND OLD FARM NEIGHBO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 227 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

119 
WGUS52 KRAH 170913
FFWRAH
NCC063-077-183-171215-
/O.NEW.KRAH.FF.W.0063.180917T0913Z-180917T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
513 AM EDT MON SEP 17 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southwestern Granville County in central North Carolina...
  Northwestern Wake County in central North Carolina...
  Durham County in central North Carolina...

* Until 815 AM EDT
  
* At 513 AM EDT, Doppler radar indicated a thunderstorm producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
  Rougemont, Morrisville, Stem and Lake Michie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

&&

LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
      3587 7891 3587 7901 3624 7895 3624 7869

$$

HAINES
3 follow-up statements
622 
WGUS52 KRAH 171200
FFWRAH
NCC063-077-183-171515-
/O.EXT.KRAH.FF.W.0063.000000T0000Z-180917T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
800 AM EDT MON SEP 17 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Southwestern Granville County in central North Carolina...
  Northwestern Wake County in central North Carolina...
  Durham County in central North Carolina...

* Until 1115 AM EDT
  
* At 759 AM EDT, Doppler radar indicated a thunderstorm producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
  Rougemont, Morrisville, Stem and Lake Michie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. Many roads
and intersections in the area will quickly flood. When encountering
flooded roads, turn around, don't drown.

&&

LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
      3587 7891 3587 7901 3624 7895 3624 7869

$$

HAINES
954 
WGUS52 KRAH 171436
FFWRAH
NCC063-077-183-171615-
/O.EXT.KRAH.FF.W.0063.000000T0000Z-180917T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1036 AM EDT MON SEP 17 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Southwestern Granville County in central North Carolina...
  Northwestern Wake County in central North Carolina...
  Durham County in central North Carolina...

* Until 1215 PM EDT

* At 1035 AM EDT, emergency management officials reported flash 
  flooding due to heavy rain across the warned area. 

* Some locations that will experience flooding include...
  Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
  Rougemont, Morrisville, Stem and Lake Michie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Flash flooding is extremely dangerous. Numerous roads and low lying
areas will quickly flood. Flood waters will also threaten some homes
and businesses. If you are experiencing flooding or live in a flood
prone area, move to higher ground.

&&

LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
      3587 7891 3587 7901 3624 7895 3624 7869

$$

10
121 
WGUS52 KRAH 171549
FFWRAH
NCC063-077-183-171815-
/O.EXT.KRAH.FF.W.0063.000000T0000Z-180917T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
1149 AM EDT MON SEP 17 2018

The National Weather Service in Raleigh has extended the

* Flash Flood Warning for...
  Southwestern Granville County in central North Carolina...
  Northwestern Wake County in central North Carolina...
  Durham County in central North Carolina...

* Until 215 PM EDT

* At 1148 AM EDT, emergency management officials reported flash 
  flooding due to heavy rain across the warned area. Additional 
  intermittent heavy rain is expected into the afternoon.

* Some locations that will experience flooding include...
  Raleigh, Durham, Cary, Creedmoor, Butner, Rdu International,
  Rougemont, Morrisville, Stem and Lake Michie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flash flooding is extremely dangerous. Numerous roads and low lying 
areas will quickly flood. Flood waters will also threaten some homes 
and businesses. If you are experiencing flooding or live in a flood 
prone area, move to higher ground. Turn around, don't drown when 
encountering flooded roads. Most flood deaths occur in vehicles. 
Stay away or be swept away. 

&&

LAT...LON 3623 7859 3595 7864 3576 7878 3585 7891
      3587 7891 3587 7901 3624 7895 3624 7869

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 5:05 AM EDT, 8 minutes earlier.

Area forecast discussion, Sep 17, 5:05 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
505 AM EDT Mon Sep 17 2018

.SYNOPSIS...
The center of Tropical Depression Florence will move northeast
across Pennsylvania today and off the Northeast and Mid Atlantic
coast tonight through Tuesday. A trailing surface front will extend
down through the Appalachians through this evening, before pushing
eastward across the Carolinas tonight through Tuesday night. Drier
air and warm weather will follow for Wednesday into Friday as high
pressure builds over the area.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
As of 505 AM Monday...

Low level mass convergence and intense moisture transport persists
over the E CWA, while a band of convection extends through north-
central and southwest sections, generating a narrow band of an
additional 1-4" of torrential rainfall over areas that certainly
don't need any more rain. As the center of Florence tracks from NE
KY up through far S OH into PA today, a band of DPVA extending to
its ESE will track northward, exiting NC this morning and finally
bringing an end to the widespread heavy tropical rainfall over
central NC. Will leave the flash flood watch in place until its
scheduled expiration time at 8 am, although it's likely that some
areas will still be under the gun with heavy rain for another hour
or two past that time. A significant dry slot noted on GOES water
vapor imagery channels will punch in from the WSW this morning and
shunt the highest PW to the E, as mid level winds veer around to
SSW. But low level flow will continue out of the SSE with steady
moisture transport, so will maintain high chance pops, especially N,
through the day. Models depict high MUCAPE peaking at 2000-3000 J/kg
this afternoon (although this may be muted by subtle late-day
warming 700-600 mb), along with 25-30 kts of deep layer shear, and a
few strong to severe storms are not out of the question today, with
the greatest risk over the west half of the CWA, where the HREF
depicts a resurgence of decent updraft helicity maxima this
afternoon. Expect mostly cloudy skies today, more clouds north than
south, with highs in the low 80s N to mid 80s S. Scattered
convection is expected to spread east into the E CWA this
evening/tonight, and will retain chance pops in the east through the
night ahead of the front. Lows from around 70 to the mid 70s. -GIH

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 335 PM Sunday...

The coverage and intensity of rainfall over central NC will decrease
Monday morning as the remnants of Florence lift north and away into
the lower Ohio Valley. We will still have the potential for very
heavy rain through the morning as a surface trough moves east
through the region. Showers are expected to become scattered during
the afternoon, with locally heavy rain still expected (more
localized).

Moisture will remain fairly deep over central NC, primarily over
central and E sections where PW will be near 2", lower than recent
values but above the climatological normal. We should see scattered
showers and a few storms Monday afternoon into the evening, with the
best coverage over the NW and north central sections where weak DPVA
is anticipated.

Models depict a surface front and mid level trough shifting east
through the area Tuesday afternoon, when we'll likely see a band of
scattered thunderstorms moving NW to SE (40-50 POP).

POPS will become NIL (finally) after midnight Tuesday as the cold
front moves to the coast.

Highs general in the 80-86 range Monday, then mid to upper 80s
Tuesday. Lows in the lower 70s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 100 AM Monday...

Much drier weather is expected Wednesday through Saturday. The next
chance of afternoon thunderstorms has been delayed until Sunday
(mainly in the NW-N zones). So, a much needed period to dry and
clean up. High pressure will be over the region Wednesday into
Friday and Saturday, then shift offshore Saturday night. Mostly
clear/mostly sunny weather is expected. By Sunday, a cold front is
expected to approach from the north bringing a chance of showers and
thunderstorms, mainly in the afternoon. Lows in the 60s will be
common through Saturday, with 65-70 Sunday. Highs generally in the
80s (82-88).

&&

.AVIATION /06Z MONDAY THROUGH SATURDAY/...
As of 220 AM Monday...

24 Hour TAF period: Mainly MVFR and IFR conditions in place across
the forecast area this evening as the trailing rainbands of Tropical
Depression Florence continue to rotate through the area. At this
time, the Triad terminals and KFAY are in a bit of a lull as far as
convection is concerned but KRDU and KRWI could have several hours
of continuous rain this morning. Periodic rain could remain through
the day today but should taper off in intensity and coverage. VFR
conditions will return from south to north later this afternoon with
even the Triad sites scattering out to VFR by 21Z. Fog and low
stratus will continue to be an issue during the early morning hours
on Tuesday morning with concentration of lowest ceilings at the
Triad terminals where very low ceilings could be experienced. Mainly
MVFR conditions overnight Monday night into Tuesday morning at all
other TAF sites.

Long Term: Adverse conditions may come and go over the next several
days as Tropical Depression Florence continues to move north and
then returns through the area in the form of a cold front on
Tuesday. Wednesday should see a return to VFR conditions over the
entire forecast area and should remain in place through the end of
the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT this morning for NCZ021>025-038>042-
073>078-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...CBL/Badgett
LONG TERM...Badgett
AVIATION...Ellis
Hazardous weather outlook, Sep 16, 11:03 PM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
1103 PM EDT Sun Sep 16 2018

NCZ021>025-038>042-073>078-083>086-171100-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham-
Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-
1103 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Rivers, creeks, and streams will continue to rise, even after the
heavy rainfall ends, resulting in life threatening inland flooding,
persisting through mid week. Be especially cautious at night when it
is harder to recognize the dangers of flooding. Turn around, don't
drown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through daybreak.

NCZ007>011-026>028-043-171100-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
1103 PM EDT Sun Sep 16 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ088-089-171100-
Cumberland-Sampson-
1103 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...
...TORNADO WATCH 381 IN EFFECT UNTIL 5 AM EDT MONDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Rivers will continue to rise, even after the heavy rainfall ends,
resulting in life threatening inland flooding, especially along
rivers, creeks, and streams, persisting through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through daybreak.

In the hours before

Local storm report, Sep 17, 1:38 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
138 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     FLASH FLOOD      WADESBORO               34.97N 80.07W
09/17/2018                   ANSON              NC   EMERGENCY MNGR

            WATER RESCUES UNDERWAY INCLUDING A SUBMERGED
            CAR WITH NATIONAL GUARD ASSETS, ALONG WITH
            FIRE AND RESCUE ASSISTING.

&&

BLAES
Local storm report, Sep 17, 1:41 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
141 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLASH FLOOD      5 ESE BADIN             35.37N 80.03W
09/17/2018                   MONTGOMERY         NC   EMERGENCY MNGR

            DOT HAS CLOSED TWO ROADS IN MONTGOMERY
            COUNTY DUE TO WASHING OUT OF CULVERTS. RIVER
            ROAD AND MULLINIX ROAD.

&&

BLAES
Local storm report, Sep 17, 1:56 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
156 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      2 SSW GREENSBORO        36.05N 79.84W
09/17/2018                   GUILFORD           NC   911 CALL CENTER

            FLASH FLOODING REPORTED ACROSS THE CITY OF
            GREENSBORO. MULTIPLE PEOPLE RESCUED FROM
            FLOODED VEHICLES. PORTIONS OF THE PINECROFT
            APARTMENTS ARE BEING EVACUATED.

&&

BLAES
Local storm report, Sep 17, 2:58 AM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     NON-TSTM WND DMG 2 SSE PILOT             35.85N 78.26W
09/17/2018                   FRANKLIN           NC   EMERGENCY MNGR

            TREE FELL DOWN ON POWER LINES ON HAGWOOD RD
            BETWEEN HWY 39 AND STALLINGS RD.

&&

BAH
Local storm report, Sep 17, 3:30 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY RAIN       2 S FAYETTEVILLE        35.04N 78.91W
09/17/2018  M16.69 INCH      CUMBERLAND         NC   COCORAHS

            COCORAHS OBSERVER REPORTS 16.69 INCHES OF
            RAIN FOR THE EVENT WITH 2.46 INCHES IN THE
            PAST 12 HOURS.

&&

BLAES
Local storm report, Sep 17, 3:59 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 AM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     FLASH FLOOD      ASHEBORO                35.72N 79.81W
09/17/2018                   RANDOLPH           NC   EMERGENCY MNGR

            BETWEEN 9PM AND 1AM, RANDOLPH COUNTY EM TOOK
            AROUND 100 REPORTS OF TREES DOWN AND FLOODED
            ROADS. THREE WATER RESCUES FROM VEHICLES
            TOOK PLACE AND SEVERAL CITIZEN WERE ASSISTED
            FROM FLOODED HOMES. FLASH FLOOD WATERS ARE
            NOW BEGINNING TO RECEDE LEAVING SOME WASHED
            OUT ROADS.

&&

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 8:06 PM EDTSpecial Weather StatementRAHRandolph39 min
Sep 16, 8:32 PM EDTSpecial Weather StatementRAHMontgomery, Richmond43 min
Sep 16, 9:12 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Randolph48 min
Sep 16, 9:51 PM EDTSpecial Weather StatementRAHDurham, Person24 min
Sep 16, 10:07 PM EDTSpecial Weather StatementRAHCumberland38 min
Sep 16, 10:27 PM EDTSpecial Weather StatementRAHAlamance, Orange78 min
Sep 16, 10:31 PM EDTRiver Flood WarningRAHChatham56 hr
Sep 16, 11:39 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson66 min
Sep 17, 12:10 AM EDTTornado WarningRAHCumberland, Sampson35 min
Sep 17, 12:50 AM EDTTornado WarningRAHSampson, Wayne14 min
Sep 17, 2:12 AM EDTFlash Flood WarningRAHJohnston, Nash, Wayne, Wilson8 hr
Sep 17, 3:21 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Wake3 hr
Sep 17, 3:50 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Wilson3 hr
Sep 17, 3:53 AM EDTTornado WarningRAHWayne25 min
Sep 17, 4:46 AM EDTRiver Flood WarningRAHAlamance47 hr
Sep 17, 5:19 AM EDTSpecial Weather StatementRAHWayne26 min
Sep 17, 5:45 AM EDTSpecial Weather StatementRAHDurham45 min
Sep 17, 5:56 AM EDTTornado WarningRAHWayne34 min
Sep 17, 6:43 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Warren, Wilson3 hr
Sep 17, 6:44 AM EDTAreal Flood AdvisoryRAHGranville, Person3 hr
Sep 17, 6:58 AM EDTTornado WarningRAHEdgecombe, Nash, Wilson32 min
Sep 17, 7:03 AM EDTFlash Flood WarningRAHDurham, Granville, Orange, Person, Vance3 hr
Sep 17, 7:23 AM EDTSpecial Weather StatementRAHChatham37 min
Sep 17, 7:32 AM EDTTornado WarningRAHDurham, Orange17 min
Sep 17, 7:40 AM EDTTornado WarningRAHEdgecombe, Halifax, Nash24 min
Sep 17, 7:52 AM EDTSpecial Weather StatementRAHDurham23 min
Sep 17, 7:54 AM EDTSpecial Weather StatementRAHDurham36 min
Sep 17, 7:59 AM EDTSpecial Weather StatementRAHChatham31 min
Sep 17, 8:08 AM EDTSpecial Weather StatementRAHGranville22 min
Sep 17, 8:15 AM EDTTornado WarningRAHDurham, Granville30 min
Sep 17, 8:25 AM EDTSpecial Weather StatementRAHHalifax50 min
Sep 17, 8:33 AM EDTSpecial Weather StatementRAHOrange27 min
Sep 17, 8:44 AM EDTSpecial Weather StatementRAHGranville61 min
Sep 17, 9:38 AM EDTRiver Flood WarningRAHDavidson, Davie61 hr
Sep 17, 9:40 AM EDTAreal Flood WarningRAHAnson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more8 hr
Sep 17, 9:43 AM EDTSpecial Weather StatementRAHVance32 min
Sep 17, 9:45 AM EDTSpecial Weather StatementRAHPerson45 min
Sep 17, 9:48 AM EDTFlash Flood WarningRAHGranville, Person, Vance4 hr
Sep 17, 10:40 AM EDTSpecial Weather StatementRAHGranville35 min
Sep 17, 11:53 AM EDTAreal Flood WarningRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more6 hr
Sep 17, 1:57 PM EDTAreal Flood WarningRAHDurham, Granville, Person4 hr
Sep 17, 2:49 PM EDTSpecial Weather StatementRAHAlamance, Orange56 min
Sep 17, 3:25 PM EDTSpecial Weather StatementRAHPerson50 min
Sep 17, 3:27 PM EDTSpecial Weather StatementRAHRichmond48 min
Sep 17, 3:55 PM EDTSpecial Weather StatementRAHOrange35 min
Sep 17, 4:11 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Person, Vance79 min
Sep 17, 4:16 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland74 min
Sep 17, 4:24 PM EDTSpecial Weather StatementRAHChatham66 min
Sep 17, 5:24 PM EDTSpecial Weather StatementRAHChatham51 min
Sep 17, 5:29 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Richmond, Scotland61 min
Sep 17, 5:45 PM EDTAreal Flood WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 18 more3 hr
Sep 17, 5:59 PM EDTSpecial Weather StatementRAHVance16 min
Sep 17, 6:33 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Scotland42 min
Sep 17, 6:36 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore, Richmond, Scotland69 min
Sep 17, 7:08 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore, Richmond, Scotland2 hr
Sep 17, 7:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson48 min
Sep 17, 7:50 PM EDTSpecial Weather StatementRAHHoke55 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.